Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

August 9, 2021Pike County, Mississippi

NWS New Orleans, LA issued this special weather statement at Aug 9, 2021, 4:06 PM CDT for Pike County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2021, 4:06 PM CDT (21:06 UTC)
Expired
Aug 9, 2021, 4:30 PM CDT
In force
24 min
Issued by
NWS New Orleans, LA
Hail
0.00 in
Wind
30

County Pike County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2279 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

947 
WWUS84 KLIX 092106
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
406 PM CDT Mon Aug 9 2021
 
LAZ039-071-MSZ070-071-092130-
Washington LA-Northern Tangipahoa LA-Pike MS-Walthall MS-
406 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northern Tangipahoa
and northwestern Washington Parishes, southwestern Walthall and
southern Pike Counties through 430 PM CDT...

At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Herman, or 13 miles west of Franklinton, moving north at 10
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Kentwood, Osyka, Mount Herman and Wilmer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3081 9027 3082 9051 3109 9048 3104 9017
TIME...MOT...LOC 2105Z 189DEG 8KT 3090 9036 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

TD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:21 PM CDT, 45 minutes earlier.

Area forecast discussion, Aug 9, 3:21 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
321 PM CDT Mon Aug 9 2021

.SHORT TERM...
Tonight through Wednesday...
Tonight through Wednesday, the normal summertime pattern will be
dominate the region. Southerly to southeasterly surface winds will
help to enhance warm air advection and moisture advection over
the next few days, which will help with lifting in the
environment. PW values will be above 2.1" during the daytime hours
primarily over the next few days, which is above the 75th
percentile for the SPC sounding climatology. This means that some
of the storms could be efficient with higher rainfall rates.
Overall, scattered showers and storms will be possible mainly
during the peak daytime heating hours. These storms will have the
potential for gusty winds, frequent lightning, and locally heavy
rainfall. Heat index values will be below heat advisory criteria
for the next few days with heat index values hovering in the low
100s to mid-100s. So, it will still feel very hot and muggy as
well, unless you are one of the lucky ones to receive an
afternoon shower or storm. MSW

.LONG TERM...
Thursday through Sunday...
Thursday through Sunday, the normal summertime pattern will
persist and continue to dominate the region. PW values will remain
above the 75th percentile for the SPC sounding climatology through
the weekend, so there is still the potential for efficient
rainfall and high rainfall rates. Southerly to easterly surface
winds will still help to advect moisture and warm air into the
region, which in turn will help the lifting in the environment.
Scattered showers will be possible each day from Thursday through
Sunday, primarily during the afternoon daytime heating hours.
These storms will have the potential for gusty winds, frequent
lightning, and locally heavy rainfall.

Another feature worth noting in the extended long-term models
that there is the potential development of a tropical system. The
NHC has a 80% chance of development for this system in the next 5
days as it is projected to approach the Caribbean. The model
guidance on this system is still really inconsistent and consensus
is low. We will have to monitor this area closely over the next
week and see how it develops. At this time, there is no immediate
threat to our forecast area. However, it is always important to
have a plan in place as we are steadily approaching the peak of
hurricane season. MSW

&&

.AVIATION...
18Z TAF Package...
VFR conditions prevail at all area airports and will persist
through the forecast period. Vicinity showers will be possible at
all area airports and could cause lower ceilings and visibilities
temporarily. At MCB, fog will be possible that will cause LIFR
conditions briefly at daybreak tomorrow morning. MSW

&&

.MARINE...
Winds will be easterly to southeasterly and moderate (<15 knots) tonight
through Saturday. Winds will be northerly to easterly and moderate
(<15 knots) Sunday and Monday. Wave heights will correspond to
the wind speeds. MSW

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  94  74  94 /  10  30   0  40
BTR  74  93  75  93 /  10  30   0  50
ASD  76  94  76  94 /  10  30   0  60
MSY  79  94  79  94 /  10  40   0  60
GPT  77  92  77  91 /  10  30  10  60
PQL  76  92  76  92 /  10  40  10  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Aug 9, 2:15 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service New Orleans LA
215 PM CDT Mon Aug 9 2021

LAZ046>048-092000-
Iberville LA-West Baton Rouge LA-East Baton Rouge LA-
215 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southeastern West
Baton Rouge, east central Iberville and south central East Baton
Rouge Parishes through 300 PM CDT...

At 214 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plaquemine, moving north at 10 mph.

HAZARD...Wind gusts of 20 to 30 mph, heavy rain and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could blow around unsecured objects. Heavy rain
         could lead to localized street flooding.

Locations impacted include...
Baton Rouge, Plaquemine, Port Allen, Oak Hills Place, St. Gabriel,
Addis, Brusly, Westminster, Inniswold, Village St. George, Gardere,
Carville and Merrydale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized street flooding. Do not drive your vehicle through flooded
roadways. Heavy rain will also lead to reduced visibility on area
roadways, including portions of Interstates 10 and 110.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3018 9109 3019 9130 3050 9133 3048 9102
TIME...MOT...LOC 1914Z 183DEG 11KT 3027 9119

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

95/DM
Special weather statement, Aug 9, 2:47 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
247 PM CDT Mon Aug 9 2021

LAZ049-050-058-092030-
Livingston LA-Ascension LA-St. John The Baptist LA-
247 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northwestern St.
John The Baptist, northeastern Ascension and southeastern Livingston
Parishes through 330 PM CDT...

At 246 PM CDT, Doppler radar was tracking a strong thunderstorm over
Whitehall, or 14 miles northwest of Reserve. This storm was moving
north at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
French Settlement, Whitehall and Killian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3042 9077 3033 9051 3030 9054 3030 9056
      3026 9059 3022 9057 3020 9060 3018 9058
      3015 9060 3021 9080
TIME...MOT...LOC 1946Z 199DEG 3KT 3025 9068

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TD
Special weather statement, Aug 9, 3:16 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
316 PM CDT Mon Aug 9 2021

LAZ037-050-071-072-092045-
Livingston LA-St. Helena LA-Northern Tangipahoa LA-
Southern Tangipahoa LA-
316 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southeastern St.
Helena, northeastern Livingston and west central Tangipahoa Parishes
through 345 PM CDT...

At 316 PM CDT, Doppler radar was tracking a strong thunderstorm over
Albany, or 9 miles west of Hammond, moving north at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hammond, Amite City, Independence, Albany, Springfield, Montpelier,
Natalbany and Tickfaw.

This includes the following Interstates...
 Interstate 12 between mile markers 25 and 37.
 Interstate 55 in Louisiana between mile markers 30 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3041 9053 3046 9073 3076 9069 3069 9039
TIME...MOT...LOC 2016Z 194DEG 15KT 3051 9061

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TD
Special weather statement, Aug 9, 3:43 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
343 PM CDT Mon Aug 9 2021

LAZ071-072-092115-
Northern Tangipahoa LA-Southern Tangipahoa LA-
343 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of central Tangipahoa
Parish through 415 PM CDT...

At 343 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hammond, moving north at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hammond, Independence, Natalbany, Robert and Tickfaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3050 9032 3049 9048 3068 9051 3070 9029
TIME...MOT...LOC 2043Z 168DEG 6KT 3054 9042

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TD
Special weather statement, Aug 9, 3:47 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
347 PM CDT Mon Aug 9 2021

LAZ037-050-071-072-092115-
Livingston LA-St. Helena LA-Northern Tangipahoa LA-
Southern Tangipahoa LA-
347 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southeastern St.
Helena, northeastern Livingston and west central Tangipahoa Parishes
through 415 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montpelier, or 9 miles southwest of Amite, moving north at 15 mph.

HAZARD...Winds in excess of 30 mph and torrential downpours.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greensburg, Amite, Amite City, Independence, Roseland and Montpelier.

This includes Interstate 55 in Louisiana between mile markers 40 and
51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3054 9055 3056 9072 3084 9069 3077 9044
TIME...MOT...LOC 2046Z 193DEG 12KT 3062 9060

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TD
Special weather statement, Aug 9, 4:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
406 PM CDT Mon Aug 9 2021

LAZ039-071-MSZ070-071-092130-
Washington LA-Northern Tangipahoa LA-Pike MS-Walthall MS-
406 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northern Tangipahoa
and northwestern Washington Parishes, southwestern Walthall and
southern Pike Counties through 430 PM CDT...

At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Herman, or 13 miles west of Franklinton, moving north at 10
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kentwood, Osyka, Mount Herman and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3081 9027 3082 9051 3109 9048 3104 9017
TIME...MOT...LOC 2105Z 189DEG 8KT 3090 9036

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 12:14 PM CDTSpecial Weather StatementLIXOrleans31 min
Aug 9, 12:53 PM CDTSpecial Weather StatementLIXOrleans37 min
Aug 9, 1:36 PM CDTAreal Flood AdvisoryLIXOrleans, Saint Bernard114 min
Aug 9, 1:41 PM CDTSpecial Marine WarningLIX49 min
Aug 9, 2:15 PM CDTSpecial Weather StatementLIXWest Baton Rouge45 min
Aug 9, 2:47 PM CDTSpecial Weather StatementLIXLivingston43 min
Aug 9, 3:16 PM CDTSpecial Weather StatementLIXTangipahoa29 min
Aug 9, 3:43 PM CDTSpecial Weather StatementLIXTangipahoa32 min
Aug 9, 3:47 PM CDTSpecial Weather StatementLIXTangipahoa28 min
Aug 9, 4:32 PM CDTSpecial Weather StatementLIXWalthall58 min
Aug 9, 5:30 PM CDTSpecial Weather StatementLIXMarion15 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.